Alert archive / California / Frost Advisories in 2008
Frost Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Apr 20, 2008, 3:55 AM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Apr 21, 2008, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 3:55 AM PDT (10:55 UTC)
- In effect from
- Apr 21, 2008, 12:00 AM PDT
- Expired
- Apr 21, 2008, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 201055 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 355 AM PDT SUN APR 20 2008 CAZ506-507-202200- /O.NEW.KMTR.FR.Y.0002.080421T0700Z-080421T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 355 AM PDT SUN APR 20 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A FROST ADVISORY FOR NORTH BAY INTERIOR VALLEYS AND MOUNTAIN LOCATIONS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR NEAR FREEZING TEMPERATURES IN INTERIOR PORTIONS OF NAPA AND SONOMA COUNTIES AND THE MOUNTAINS OF NORTHERN NAPA COUNTY. FROST WILL BE POSSIBLE WITH THE COLD OVERNIGHT LOW TEMPERATURES. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 35 DEGREES...WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. $$ STROBIN
3 follow-up statements
000 WWUS76 KMTR 202100 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 200 PM PDT SUN APR 20 2008 CAZ506-507-210400- /O.CON.KMTR.FR.Y.0002.080421T0700Z-080421T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 200 PM PDT SUN APR 20 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY FOR THE NORTH BAY MOUNTAINS AND VALLEYS... THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR NEAR FREEZING TEMPERATURES ACROSS INTERIOR PORTIONS OF NAPA AND SONOMA COUNTIES AND THE MOUNTAINS OF NORTHERN NAPA COUNTY. FROST WILL BE POSSIBLE WITH THE COLD OVERNIGHT LOW TEMPERATURES. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 35 DEGREES...WITH POSSIBLE DAMAGE TO TENDER VEGETATION. $$
000 WWUS76 KMTR 210355 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 855 PM PDT SUN APR 20 2008 CAZ506-507-211600- /O.CON.KMTR.FR.Y.0002.080421T0700Z-080421T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 855 PM PDT SUN APR 20 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY FOR THE NORTH BAY MOUNTAINS AND VALLEYS... THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR NEAR FREEZING TEMPERATURES ACROSS INTERIOR PORTIONS OF NAPA AND SONOMA COUNTIES LATE TONIGHT AND EARLY MONDAY MORNING. COLDEST TEMPERATURES WILL OCCUR IN WIND PROTECTED VALLEYS. FROST IS LIKELY FOR A FEW HOURS AROUND SUNRISE. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 29 AND 35 DEGREES. THIS CAN CAUSE DAMAGE TO TENDER VEGETATION. $$ DYKEMA
000 WWUS76 KMTR 211547 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 847 AM PDT MON APR 21 2008 DEFAULT OVERVIEW SECTION CAZ506-507-211700- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-080421T1600Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 847 AM PDT MON APR 21 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. AFTER A COOL START THIS MORNING OVER PORTIONS OF THE NORTH BAY VALLEYS AND MOUNTAINS...TEMPERATURES HAVE STARTED TO RISE. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PDT. $$ BELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 19, 10:40 PM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 19, 10:40 PM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1040 PM PDT SAT APR 19 2008
.DISCUSSION...AS OF 8:50 PM PDT SATURDAY...ITS A COLD AND BLUSTERY
EVENING ACROSS THE REGION AS AN UNSEASONABLY DEEP AND COLD UPPER
TROUGH SETTLES IN ALONG THE WEST COAST. STRONG WEST TO NORTHWEST
WINDS ARE THE PRIMARY FORECAST ISSUE AT THE PRESENT TIME. BRISK
WINDS WERE OBSERVED ACROSS THE REGION ALL DAY... BUT WINDS
INTENSIFIED LATE THIS AFTERNOON AS BOTH ONSHORE GRADIENTS AND COLD
ADVECTION INCREASED. THE SFO TO SAC GRADIENT PEAKED AT A VERY
IMPRESSIVE 6 MB AT 5 PM THIS AFTERNOON...EXACTLY AS FORECAST BY
YESTERDAYS NAM MODEL. ANOTHER SURFACE GRADIENT OF NOTE...THE SFO TO
LAS VEGAS GRADIENT CURRENTLY STANDS AT 19.5 MB. WIND GUSTS OF 50
MPH...OR SLIGHTLY HIGHER...HAVE BEEN REPORTED SINCE LATE AFTERNOON AT
LOCATIONS NEAR THE COAST...INCLUDING SFO AIRPORT...WITHIN THE CITY OF
SAN FRANCISCO...AND AT PILLAR POINT ON THE SAN MATEO COUNTY COAST. A
WIND ADVISORY WAS ISSUED FOR ALL COASTAL ZONES IN THE SF BAY AREA
JUST PRIOR TO 6 PM...AND WILL REMAIN IN EFFECT UNTIL 10 PM. SOME
WIND SENSORS IN THE HILLS OF THE SF BAY AREA HAVE ALSO SEEN PEAK
GUSTS UP AROUND 50 MPH...BUT WINDS NOW APPEAR TO BE EASING IN THE
HILLS SO WILL NOT ADD MOUNTAIN ZONES TO THE WIND ADVISORY. SURFACE
GRADIENTS ARE FORECAST TO BEGIN RELAXING BY 06Z THIS EVENING AND SO
WINDS IN ALL AREAS SHOULD SLOWLY SUBSIDE BY LATE EVENING. GRADIENTS
ARE THEN FORECAST TO INCREASE ONCE AGAIN ON SUNDAY AFTERNOON A
SURFACE LOW PRESSURE DEEPENS OVER SOUTHERN NEVADA. BREEZY CONDITIONS
WILL DEVELOP ONCE AGAIN BY SUNDAY AFTERNOON...BUT DO NOT EXPECT
WINDS TO BE NEARLY AS STRONG AS THEY WERE TODAY.
THE AIRMASS SWEEPING OVER OUR REGION AT THE PRESENT TIME WOULD BE
CONSIDERED COLD FOR JANUARY...LET ALONE MID-APRIL. HIGH
TEMPERATURES TODAY WERE MOSTLY IN THE 50S AND LOWER 60S...A GOOD
10-15 DEGREES F BELOW NORMAL. AND THE COOLEST AIRMASS HAS NOT YET
ARRIVED. THE 850 MB TEMPERATURE ON THE 00Z OAK SOUNDING WAS 4 DEG
C...ABOUT 8 DEG C COOLER THAN YESTERDAY AFTERNOON. 850 MB
TEMPERATURES ARE FORECAST TO COOL FURTHER OVERNIGHT...TO ABOUT MINUS
4 C BY SUNDAY MORNING. OVERNIGHT LOWS TONIGHT WILL BE COLD...AND
WE COULD SEE A FEW MINIMUM TEMPERATURE RECORDS SET. STRONG
ONSHORE WINDS WILL PREVENT TEMPS FROM DROPPING TOO FAR...HOWEVER...
AND MOST AREAS WILL SEE LOWS IN THE UPPER 30S TO MID 40S. SOME OF THE
COLDEST WIND-PROTECTED VALLEYS WILL PROBABLY DROP INTO THE MID 30S.
TEMPERATURES ON SUNDAY WILL BE SIMILAR TO THE COOL READINGS WE SAW
TODAY. BUT WITH LESS OF A BITING WIND...IT SHOULD AT LEAST FEEL A BIT
WARMER. BECAUSE WINDS WILL EASE SIGNIFICANTLY BY SUNDAY NIGHT...EVEN
COLDER OVERNIGHT LOWS ARE EXPECTED THEN. FROST IS CERTAINLY POSSIBLE
IN THE NORTH BAY VALLEYS LATE TOMORROW NIGHT AND EARLY MONDAY MORNING
WITH SOME OF THE COLDEST VALLEYS EXPECTED TO SEE TEMPERATURES DROP
INTO THE LOWER 30S. A FROST ADVISORY WILL NEED TO BE ISSUED IF IT
LOOKS AS THOUGH TEMPERATURES WILL DIP BELOW 35 DEG F FOR MORE THAN A
FEW HOURS AND AT MORE THAN JUST ONE ISOLATED LOCATION.
THE PUBLIC ZONE FORECAST AND THE GRIDS WERE UPDATED THIS EVENING TO
ACCOUNT FOR THE WIND ADVISORY AND TO HIGHLIGHT THE COLD OVERNIGHT
LOWS AND POSSIBLE FROST TOMORROW NIGHT IN THE NORTH BAY VALLEYS.
THE FORECAST UPDATE ALSO INCLUDED A DOWNWARD ADJUSTMENT OF POPS FOR
TONIGHT AND SUNDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
OCCURRING WELL TO OUR NORTH CLOSER TO THE UPPER LOW CENTER AND
SATELLITE INDICATES THERE MAY BE SOME SCATTERED LIGHT SHOWERS
DROPPING SOUTH OFFSHORE AS FAR SOUTH AS OUR NORTHERN OUTER COASTAL
WATERS. BUT THESE SHOWERS...AND NEARLY ALL CLOUDS...HAVE BEEN
DISSIPATING AS THEY MOVE INTO THE DRY AIRMASS OVER OUR REGION.
PREVIOUS NAM FORECASTS HAD BROUGHT SOME LIGHT PRECIP VERY CLOSE TO
THE SONOMA COUNTY COAST LATE TONIGHT AND INTO SUNDAY MORNING...BUT
THE 00Z RUN BRINGS RAIN NO FARTHER S THAN POINT ARENA. HAVE LOWERED
POPS DOWN TO 10 PERCENT OR LESS FOR ALL AREAS EXCEPT THE SONOMA
COUNTY COAST WHERE THEY REMAIN AT 20 PERCENT.
TEMPERATURES WILL BEGIN TO MODERATE EARLY NEXT WEEK AS A MILDER
ZONAL FLOW DEVELOPS ALOFT. CONFIDENCE IS GROWING THAT A WEATHER
SYSTEM APPROACHING THE COAST EARLY NEXT WEEK WILL PRODUCE RAIN IN
OUR FORECAST AREA...AT LEAST THE NORTHERN HALF ANYWAY. IN FACT THE
GFS HAS BEEN CONSISTENTLY FORECASTING MEASURABLE RAINFALL ACROSS OUR
ENTIRE FORECAST AREA IN THE TUE/WED TIME FRAME. AND NOW THE 00Z NAM
IS ON BOARD WITH THIS IDEA...SPREADING LIGHT WARM ADVECTION RAIN
ACROSS AREAS NORTH OF SAN JOSE BY LATE TUESDAY MORNING...AND THEN
PUSHING LIGHT RAIN SOUTH WITH A COLD FRONT AS FAR SOUTH AS THE BIG
SUR COAST BY LATE TUESDAY NIGHT. THE 12Z ECMWF SHOWS A SIMILAR
PRECIP PATTERN. SO THERE APPEARS MORE THAN ENOUGH MODEL SUPPORT TO
RAISE POPS IN THE EXTENDED.
ONCE THE TUE/WED SYSTEM ROLLS THROUGH...THE MEDIUM RANGE MODELS
BUILD AN UPPER RIDGE ALONG THE WEST COAST AND TEMPERATURES SHOULD
WARM ABOVE NORMAL BY LATE NEXT WEEK.
&&
.AVIATION...AS OF 10:40 PM SATURDAY...A FEW PATCHES OF STRATOCUMULUS
CLOUDS POP UP EVERY NOW AND THEN BUT OVERALL AREA METAR SITES
INDICATE MOSTLY CLEAR SKIES. VFR IS FORECAST TONIGHT AND SUNDAY. THE
LOW LEVEL WIND FLOW CONTINUES TO USHER IN COLDER TEMPERATURES AND
DRIER AIR. LOCALLY GUSTY WEST WINDS ARE POSSIBLE SUNDAY AFTERNOON AND
EARLY EVENING.
&&
.MARINE...AS OF 10:40 PM SATURDAY...GALE WARNINGS WERE DOWNGRADED TO
SMALL CRAFT ADVISORIES OVER THE NORTHERN COASTAL WATERS THIS EVENING.
PRIMARY REASONING BEHIND THIS IS THE WEAKENING OF THE ACV-SFO
PRESSURE GRADIENT WHICH HAS LOWERED TO LESS THAN 1 MB...A SIGNIFICANT
DIFFERENCE FROM THE 6-7 MB OBSERVED LAST NIGHT AT THIS TIME.
ACCORDINGLY NW WINDS HAVE SUBSIDED SOMEWHAT BUT REMAIN STRONG ENOUGH
FOR SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. GALE WARNINGS CONTINUE
OVER THE OUTER SOUTHERN WATERS TONIGHT AND SUNDAY.
A SMALL CRAFT ADVISORY CONTINUES FOR SAN FRANCISCO...SAN PABLO...
SUISUN BAY AND THE WEST DELTA TONIGHT AND SUNDAY. THE ONSHORE
PRESSURE GRADIENT FROM SFO-SAC CONTINUES STRONG BETWEEN 4 AND 5 MB...
BUT IS FORECAST TO GRADUALLY WEAKEN TO 1 MB BY DAWN SUNDAY MORNING
THEN RISE TO 3 MB SUNDAY AFTERNOON. ALL IN ALL...LESS WIND IS
FORECAST ACROSS THE BAYS SUNDAY BUT STILL STRONG ENOUGH FOR SMALL
CRAFT ADVISORIES TO REMAIN POSTED.
A SMALL CRAFT ADVISORY CONTINUES FOR MONTEREY BAY TONIGHT AND SUNDAY.
WINDS ON THE BAY WILL LIKELY STAY PRETTY CLOSE TO LOW END SMALL CRAFT
ADVISORY CRITERIA FOR THE REMAINDER OF TONIGHT...AT LEAST OVER THE
OUTER BAY. SIMILAR TO TODAY GUSTY WINDS CAN BE EXPECTED SUNDAY
AFTERNOON AND EARLY EVENING.
.MTR WATCHES/WARNINGS/ADVISORIES..
.TNGT...GLW...PIGEON PT TO PT PIEDRAS BLANCAS 20-60 NM
...SCA...ALL OTHER COASTAL WATERS AND BAYS
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 19, 6:10 PM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 610 PM PDT SAT APR 19 2008 CAZ006-505-508-509-201300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- 610 PM PDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA. .DAY ONE...SATURDAY NIGHT STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH MUCH OF SATURDAY EVENING...BEFORE SLOWLY SUBSIDING OVERNIGHT. WIND GUSTS UP TO 50 MPH ARE LIKELY. A WIND ADVISORY IS IN AFFECT FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA THROUGH 10 PM SATURDAY EVENING. * WIND ADVISORY........SEE WWUS76 KMTR SFONPWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOL AND BLUSTERY CONDITIONS WILL CONTINUE THROUGH SUNDAY. BUT HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AFTER SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-201300- NORTH BAY INTERIOR VALLEYS- 610 PM PDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INTERIOR VALLEYS OF THE NORTHERN SAN FRANCISCO BAY AREA. .DAY ONE...SATURDAY NIGHT COOL AND BREEZY CONDITIONS ARE FORECAST FOR SATURDAY NIGHT IN THE INLAND VALLEYS OF THE NORTH BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSEASONABLY COLD AIRMASS IS SETTLING OVER THE AREA THIS WEEKEND. WINDS WILL SUBSIDE ON SUNDAY NIGHT WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S IN THE COLDEST VALLEYS OF THE NORTH BAY. A FROST ADVISORY MAY BE NEEDED FOR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING FOR THE NORTH BAY VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:50 PM PDT | Wind Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 4 hr |
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.